Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Feeling acute anxiety, getting headache and tightness in chest. What could be the reason?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
I have occasional feverish feelings on both arms even when i do not feel cold generally.I have been feeling acute anxiety,slight headache for a week or 2 now. i usually have heavy breathing /tightness at the chest areas when this occurs.
Posted Mon, 25 Nov 2013 in Mental Health
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: Most likely an an anxiety disorder. Detailed Answer: Hi, Welcome to Healthcare Magic! What you are describing are all symptoms of anxiety. Abnormal sensations in limbs, headache, breathlessness, heaviness in the chest, choking like sensation, feeling of an impending doom are all common signs and symptoms of anxiety. In addition, there may also be palpitations, sweating, chills, abdominal discomfort, nausea, vomiting etc. The low mood that you have mentioned can also be seen in anxiety. But at the same time, low mood itself can also cause anxiety. I guess that you have been worried that some serious illness can be responsible for your symptoms. But most likely this is just an anxiety disorder, which can be easily treated with medicines. You also need to be assessed for a depressive disorder, as that too can cause anxiety. But since this appears to be the first time you have experienced this, it would make sense to run some blood tests and exclude other possible causes. In addition to blood counts and other routine tests, you should get serum electrolytes and thyroid function tests done. Once the diagnosis is confirmed, treatment is easy. A medicine of the SSRI class (escitalopram, sertraline etc) can be used to treat both anxiety and depression. These medicines are both safe and effective. A short course of benzodiazepines may also be needed as SSRIs take a few weeks to show their full response. I hope this allays your concerns. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor